Winter Weather, Newton
- When
- February 23, 7:00 PM CST to February 24, 5:00 AM CST
- Where
- Newton forecast zone
- Reported by
- Law Enforcement
The second winter storm to strike southeast Texas this month brought another round of sleet and snow from the evening hours on February 23rd into the morning hours on February 24th. 5 inches of snow was reported.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
The second winter storm to strike southeast Texas this month brought another round of sleet and snow from the evening hours on February 23rd into the morning hours on February 24th. The heaviest snow accumulations fell across Tyler County, where up to 2.5 inches of snow was reported.
Snow accumulations included 2.5 in Rockland, 2.0 in Colmesneil, 2.0 in Chester, 0.5 in Woodville, and trace amounts in Beaumont, Ebenezer, and Orange.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Feb 23, 6:55 PM CST, 5 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
655 PM CST TUE FEB 23 2010
.AVIATION...
AREAS OF LIGHT RAIN MOVING THRU SE TX AND SRN LA ATTM....SHOULD BE
SOME ISSUES WITH FREEZING RAIN EITHER IN CLIMBOUT OR DECENT INTO
LOCAL AIRPORTS. TAFS WILL BE IFR INTO THE OVERNIGHT HOURS.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 36 53 31 58 43 / 70 10 0 0 10
KBPT 35 53 33 58 47 / 70 10 0 0 10
KAEX 33 50 29 57 40 / 70 10 0 0 10
KLFT 36 53 32 57 43 / 70 20 0 0 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...WINTER WEATHER ADVISORY UNTIL 9 AM CST WEDNESDAY FOR THE
FOLLOWING ZONES: ACADIA...ALLEN...AVOYELLES...BEAUREGARD...
CALCASIEU...EVANGELINE...JEFFERSON DAVIS...LAFAYETTE...
RAPIDES...ST. LANDRY...UPPER ST. MARTIN...VERNON.
TX...WINTER WEATHER ADVISORY UNTIL 9 AM CST WEDNESDAY FOR THE
FOLLOWING ZONES: HARDIN...JEFFERSON...ORANGE.
WINTER STORM WARNING UNTIL 9 AM CST WEDNESDAY FOR THE FOLLOWING
ZONES: JASPER...NEWTON...TYLER.
GM...SMALL CRAFT ADVISORY UNTIL 9 AM CST WEDNESDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO
CAMERON, LA OUT 20 NM...COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM...
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO
CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...WATERS FROM
LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
FROM 20 NM TO 60 NM.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 703 AM CST TUE FEB 23 2010 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055- TXZ180>182-201-215-216-241315- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 703 AM CST TUE FEB 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT AREAS OF RAIN WILL DEVELOP OVER THE AREA TODAY AS AN UPPER LEVEL DISTURBANCE APPROACHES THE REGION FROM THE WEST. AS THIS SYSTEM DRAWS IN COLDER AIR FROM THE NORTH...THE RAIN IS EXPECTED TO MIX WITH SNOW OVER THE EAST TEXAS LAKES INTO WEST CENTRAL LOUISIANA BY THIS AFTERNOON...TRANSITIONING FULLY TO SNOW BY THIS EVENING. THE REST OF THE AREA WILL SEE A RAIN TO SNOW TRANSITION DURING THE EVENING AND OVERNIGHT HOURS. AT THIS TIME...SNOW ACCUMULATIONS ALONG AND NORTH OF A WOODVILLE...TO FORT POLK...TO MARKSVILLE LINE OF 2 TO 2.5 INCHES ARE POSSIBLE...AND A WINTER STORM WARNING IS IN EFFECT FOR THIS AREA. ACCUMULATIONS OF 1 TO 2 INCHES POSSIBLE SOUTH OF THIS AREA TO THE I-10 CORRIDOR...AND A WINTER WEATHER ADVISORY IS IN EFFECT FOR THIS AREA. ACCUMULATIONS OF 1 INCH OR LESS ARE POSSIBLE SOUTH OF INTERSTATE 10...WITH NO SIGNIFICANT PROBLEMS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ALL PRECIPITATION IS EXPECTED TO HAVE QUICKLY COME TO AN END BY WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. 13
The national radar mosaic for the moment the first event began.
5 winter weather, 1 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, February 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 217594, 217593, 217592, 217597, 217595, 217596.